Alert archive / Missouri / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 20, NWS Springfield, MO
NWS Springfield, MO issued this severe thunderstorm warning at Apr 10, 2016, 7:36 PM CDT for St. Clair County, Missouri. It was in force for 39 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 10, 2016, 7:36 PM CDT (00:36 UTC)
- Expired
- Apr 10, 2016, 8:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Springfield, MO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County St. Clair County, MO
The radar
The Pleasant Hill radar (KEAX), 88 km from the middle of the area, began a volume at 00:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 10, 7:38 PM CDT | HAIL 0.88 | Appleton City, MO | APPLETON CITY COOP OBSERVER REPORTED HEAVY RAIN WITH OCNL STRONG GUSTS OF WINDS. |
| Apr 10, 7:38 PM CDT | HAIL 0.88 | Appleton City, MO | APPLETON CITY COOP OBSERVER REPORTED HEAVY RAIN WITH OCNL STRONG GUSTS OF WINDS. HAIL SIZE FROM DIME TO NICKEL SIZE. CORRECTED TO ADD HAIL REMARK. |
| Apr 10, 7:40 PM CDT | HAIL 1 | 2 E Appleton City, MO | PUBLIC REPORTED MOST STONES WERE NICKEL SIZE BUT THE LARGEST HAIL STONE WAS ESTIMATED TO QUARTER AROUND 740PM. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 10, 5:31 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 0.6 hours before the alert went out and 144 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 312 J/kg
- Mixed-layer CIN
- -163 J/kg
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 266 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.8
The text
As transmitted.
030
WUUS53 KSGF 110036
SVRSGF
MOC185-110115-
/O.NEW.KSGF.SV.W.0020.160411T0036Z-160411T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
736 PM CDT SUN APR 10 2016
THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN ST. CLAIR COUNTY IN WEST CENTRAL MISSOURI...
* UNTIL 815 PM CDT
* AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED OVER APPLETON
CITY...OR 18 MILES SOUTHWEST OF CLINTON...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
TRUMAN LAKE... APPLETON CITY...
LOWRY CITY... JOHNSON CITY...
ICONIUM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3821 9354 3821 9351 3820 9351 3820 9350
3809 9351 3812 9406 3821 9405 3820 9356
3822 9356
TIME...MOT...LOC 0036Z 270DEG 38KT 3817 9400
HAIL...1.00IN
WIND...60MPH
$$
WISE3 follow-up statements
325
WWUS53 KSGF 110043
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
743 PM CDT SUN APR 10 2016
MOC185-110115-
/O.CON.KSGF.SV.W.0020.000000T0000Z-160411T0115Z/
ST. CLAIR MO-
743 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHERN ST. CLAIR COUNTY...
AT 742 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR APPLETON CITY...
OR 15 MILES SOUTHWEST OF CLINTON...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRUMAN LAKE... APPLETON CITY...
LOWRY CITY... ICONIUM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3821 9354 3821 9351 3820 9351 3820 9350
3809 9351 3814 9405 3821 9405 3820 9356
3822 9356
TIME...MOT...LOC 0042Z 270DEG 38KT 3817 9391
HAIL...1.25IN
WIND...60MPH
$$
WISE766
WWUS53 KSGF 110057
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
757 PM CDT SUN APR 10 2016
MOC185-110115-
/O.CON.KSGF.SV.W.0020.000000T0000Z-160411T0115Z/
ST. CLAIR MO-
757 PM CDT SUN APR 10 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR NORTHEASTERN ST. CLAIR COUNTY...
AT 756 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR LOWRY CITY...OR
13 MILES SOUTH OF CLINTON...MOVING EAST AT 45 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
TRUMAN LAKE... LOWRY CITY...
ICONIUM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3821 9354 3821 9351 3820 9351 3820 9350
3809 9351 3815 9391 3821 9391 3820 9356
3822 9356
TIME...MOT...LOC 0056Z 280DEG 48KT 3817 9377
HAIL...1.00IN
WIND...60MPH
$$
WISE674
WWUS53 KSGF 110114
SVSSGF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
814 PM CDT SUN APR 10 2016
MOC185-110124-
/O.EXP.KSGF.SV.W.0020.000000T0000Z-160411T0115Z/
ST. CLAIR MO-
814 PM CDT SUN APR 10 2016
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR COUNTY
WILL EXPIRE AT 815 PM CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL HAIL
AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MISSOURI.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
SPRINGFIELD.
LAT...LON 3821 9354 3821 9351 3820 9351 3820 9350
3809 9351 3815 9391 3821 9391 3820 9356
3822 9356
TIME...MOT...LOC 0112Z 270DEG 38KT 3817 9377
$$
WISEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 10, 6:38 PM CDT, 58 minutes earlier.
Area forecast discussion, Apr 10, 6:38 PM CDT, 58 minutes before
Area Forecast Discussion National Weather Service Springfield MO 638 PM CDT SUN APR 10 2016 .SHORT TERM...(This evening through Monday) Issued at 247 PM CDT Sun Apr 10 2016 Seeing quite a variation in temperatures in and near the forecast area this afternoon. Over southeast Kansas temperatures have risen into the lower/mid 80s ahead of the approaching dry line east of Wichita and the associated cold front extending east northeast from the dryline toward the south side of KC. Persistent cloud cover has held temperatures in the 60s to lower 70s over much the MO Ozarks. Dewpoint temperatures have crept up into the mid 50s to lower 60s over southwest MO/southeast KS. Expect storms to develop over southeast Kansas late this afternoon along the dryline or thermal boundary from clouds along the KS/MO border. LAPS data still indicates some convective inhibition but with temperatures getting so warm, don't think it will be too long before capping inversion breaks. NAM BUFR hodograph remains curved through the evening and with low level jet coming into play, see some potential for rotating storms so included limited tornado threat to HWO for this evening, mainly west of 65. Overall instability will decrease as storms move eastward. However with the front lining up parallel to upper flow we could see some training effects and localized flooding late tonight and early Monday. .LONG TERM...(Monday Night through Sunday) Issued at 247 PM CDT Sun Apr 10 2016 Another Canadian High building southward into the forecast area will drop temperatures into the mid 30s Monday night. Model trends have been a little warmer this run so do not plan on putting any freeze headlines out with this package. Another upper trough moves to the south of the Ozarks on Wednesday. Latest model guidance keeps precipitation south of our area but will need to monitor this feature for potential precip addition to our southern counties. Otherwise we will see mainly dry conditions and a warming trend through mid/late week with upper level ridging over the central US in response to digging upper trough over the western CONUS. This system is expected to affect the region either late Saturday or Sunday. && .AVIATION...(For the 00Z TAFS through 00Z Monday evening) Issued at 638 PM CDT Sun Apr 10 2016 Convection had developed from southeast Kansas into central Missouri ahead of an approaching cold front. This convection will become more numerous later this evening as the activity sags southward into the taf sites. Expect VFR conditions prior to the convection with MVFR to IFR conditions within the convective elements. Expect occasional -TSRA overnight into Monday with the thunder threat waning Monday afternoon with the passage of the front. && .SGF Watches/Warnings/Advisories... MO...NONE. KS...NONE. && SHORT TERM...Terry LONG TERM...Terry AVIATION...Raberding
Hazardous weather outlook, Apr 10, 3:36 PM CDT, 4 hours before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 336 PM CDT SUN APR 10 2016 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-112045- BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON- ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS- LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON- LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE- TANEY-OZARK-OREGON- 336 PM CDT SUN APR 10 2016 ...SEVERE STORMS POSSIBLE LATE THIS AFTERNOON AND EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. WEATHER HAZARDS EXPECTED... LIMITED TORNADO RISK. ELEVATED HAIL RISK. ELEVATED THUNDERSTORM WIND DAMAGE RISK. SIGNIFICANT LIGHTNING RISK. LIMITED NON THUNDERSTORM WIND RISK. DISCUSSION... WINDS WILL CONTINUE TO GUST TO OVER 30 MPH FROM THE SOUTHWEST THROUGH THE AFTERNOON. AN APPROACHING DRY LINE AND COLD FRONT WILL INTERACT WITH AN INCREASINGLY UNSTABLE AIRMASS AND DEVELOPING LOW LEVEL JET TO PRODUCE STRONG TO SEVERE THUNDERSTORMS ACROSS SOUTHEAST KANSAS AND WESTERN MISSOURI FROM LATE THIS AFTERNOON INTO THE EVENING HOURS. THESE STORMS WILL SPREAD EASTWARD INTO THE REST OF SOUTHWEST AND CENTRAL MISSOURI THROUGH THE LATE EVENING AND OVERNIGHT HOURS. THERE WILL BE AN ELEVATED CHANCE FOR LARGE HAIL AND DAMAGING STRAIGHT LINE WINDS THROUGH THE EVENING. THERE WILL ALSO BE A LIMITED CHANCE FOR TORNADOES...MAINLY ALONG AND WEST OF A LINE FROM CASSVILLE TO VERSAILLES...FROM 5 PM TO MIDNIGHT. AS THUNDERSTORM CONTINUE TO DEVELOP DURING THE OVERNIGHT HOURS...LOCALIZED HEAVY RAIN WILL LEAD TO A LIMITED THREAT FOR FLASH FLOODING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RESIDUAL FLOODING OF LOW LYING AREAS WILL BE POSSIBLE ON MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED IN THE NEXT SIX HOURS FOR LOCATIONS ALONG AND WEST OF A LINE FROM WARSAW TO ASH GROVE TO CASSVILLE. SPOTTER ACTIVATION MAY BE NEEDED LATER TONIGHT FOR LOCATIONS ALONG AND WEST OF A SALEM TO BRANSON LINE. && MORE DETAILED INFORMATION CAN BE ACCESSED AT: HTTP://WWW.WEATHER.GOV/SGF/SITREP(ALL LOWERCASE) THIS PRODUCT IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER... HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.WEATHER.GOV/SGF(ALL LOWERCASE) TERRY
In the hours before
Local storm report, Apr 10, 6:04 PM CDT, 1 hour 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
604 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 3 NW COLE CAMP 38.49N 93.24W
04/10/2016 E0.88 INCH BENTON MO CO-OP OBSERVER
&&
AFOSTERLocal storm report, Apr 10, 6:09 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
609 PM CDT SUN APR 10 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM HAIL 3 NW COLE CAMP 38.49N 93.24W
04/10/2016 E1.75 INCH BENTON MO CO-OP OBSERVER
&&
AFOSTERSpecial weather statement, Apr 10, 6:49 PM CDT, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
649 PM CDT SUN APR 10 2016
MOZ055-110030-
BENTON MO-
649 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN BENTON COUNTY UNTIL 730
PM CDT...
AT 648 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHEAST OF CALHOUN...OR 10 MILES SOUTH OF WINDSOR...MOVING
EAST AT 45 MPH.
DIME TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN STATE PARK... TRUMAN LAKE...
LINCOLN... COLE CAMP...
IONIA... MORA...
ZORA... CROCKERVILLE...
PALO PINTO... RACKET...
EDMONSON...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF ON OR NEAR TRUMAN LAKE AND TRUMAN STATE PARK...GET OUT OF THE
WATER AND MOVE INDOORS OR INSIDE A VEHICLE. REMEMBER...LIGHTNING CAN
STRIKE OUT TO 15 MILES FROM THE PARENT THUNDERSTORM. IF YOU CAN HEAR
THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO
SAFE SHELTER NOW.
DO NOT BE CAUGHT ON THE WATER IN A THUNDERSTORM.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
CENTRAL MISSOURI.
LAT...LON 3853 9316 3853 9307 3827 9308 3826 9352
3848 9351 3851 9330 3852 9329 3854 9317
TIME...MOT...LOC 2348Z 261DEG 43KT 3838 9355
WISESpecial weather statement, Apr 10, 7:15 PM CDT, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
715 PM CDT SUN APR 10 2016
MOZ067-110115-
ST. CLAIR MO-
715 PM CDT SUN APR 10 2016
...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ST. CLAIR COUNTY UNTIL
815 PM CDT...
AT 715 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
APPLETON CITY...OR 14 MILES EAST OF BUTLER...MOVING EAST AT 40 MPH.
DIME TO NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE ADVISORY INCLUDE...
TRUMAN LAKE... APPLETON CITY...
LOWRY CITY... JOHNSON CITY...
ICONIUM...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
WEST CENTRAL MISSOURI.
LAT...LON 3821 9351 3820 9351 3820 9350 3809 9351
3811 9405 3821 9405 3820 9356 3822 9357
TIME...MOT...LOC 0015Z 272DEG 28KT 3819 9407
WISEThe office that day
Everything else NWS Springfield, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 7:15 PM CDT | Special Weather Statement | SGF | St. Clair | 60 min |
| Apr 10, 7:33 PM CDT | Flash Flood Warning | SGF | Benton | 6 hr |
| Apr 10, 7:35 PM CDT | Severe Thunderstorm Warning | SGF | Benton, Morgan | 28 min |
| Apr 10, 7:44 PM CDT | Special Weather Statement | SGF | Miller | 46 min |
| Apr 10, 8:11 PM CDT | Special Weather Statement | SGF | Maries | 49 min |
| Apr 10, 8:22 PM CDT | Severe Thunderstorm Warning | SGF | Maries | 38 min |
| Apr 10, 8:29 PM CDT | Flash Flood Watch | SGF | Barton, Benton, Camden, Cedar, Dade, Dallas and 18 more | 10 hr |
| Apr 10, 8:31 PM CDT | Special Weather Statement | SGF | Miller | 44 min |
| Apr 10, 8:45 PM CDT | Severe Thunderstorm Warning | SGF | Miller | 30 min |
| Apr 10, 9:33 PM CDT | Severe Thunderstorm Warning | SGF | Vernon | 57 min |
| Apr 10, 9:46 PM CDT | Special Weather Statement | SGF | Maries | 59 min |
| Apr 10, 11:07 PM CDT | Special Weather Statement | SGF | Barton | 38 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.